Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 14, 2007, 5:10 AM CDT for Carroll County, Montgomery County, Webster County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 5:10 AM CDT (10:10 UTC)
- Expired
- Sep 14, 2007, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Carroll County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 6:00 AM CDT | FLASH FLOOD | 5 Nw Carrollton, MS | SOME WATER WAS COVERING HIGHWAY 35 IN THE NORTH CENTRAL PART OF CARROLL COUNTY. A FEW TREES WERE ALSO REPORTED DOWN...EVEN THOUGH THE DISPATCHER SAID THAT WINDS WERE NOT AN ISSUE. |
| Sep 14, 6:00 AM CDT | FLASH FLOOD | Eupora, MS | AN OVERFLOWING CULVERT CAUSED GIFFORD STREET TO FLOOD IN THE TOWN OF EUPORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141013
FFWJAN
MSC015-097-155-141215-
/X.NEW.KJAN.FF.W.0015.070914T1010Z-070914T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 715 AM CDT
* AT 510 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM NEAR CARROLLTON TO DUCK HILL TO WALTHAL
...MOVING EAST AT 10 MPH. RADAR ESTIMATED THAT 3 TO 4 INCHES OF
RAIN HAS FALLEN SINCE MIDNIGHT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBRY...BELLEFONTAINE...EUPORA...CLARKSON AND CUMBERLAND
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE
WARNED AREA AS THE SYSTEM MOVES SLOWLY EAST.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3357 8903 3336 9001 3367 8998 3369 8951
3375 8902
TIME...MOT...LOC 1010Z 265DEG 12KT 3359 8949
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:24 AM CDT, 46 minutes earlier.
Area forecast discussion, Sep 14, 4:24 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT FRI SEP 14 2007
.DISCUSSION...(TODAY THROUGH SATURDAY)...HUMBERTO REMAINS SPINNING
EWD ACROSS SHARKEY/HUMPHREYS COUNTIES CURRENTLY WITH HEAVY RAINBAND
FROM GREENWOOD TO WINONA AND EUPORA MOVING SLOWLY EWD. HAVE OPTED TO
KEEP FFA GOING THROUGH 6 AM AND REVISIT AT THAT TIME FOR POSSIBLE
EXTENSION IN THE NERN COUNTIES OF THE CWFA. OTHERWISE...SHRA HAVE
BECOME SCATTERED ACROSS THE REMAINDER OF MS GENERALLY E OF I-55 AND
THESE SHOULD DIMINISH FROM THE W AS THE MORNING PROGRESSES. 88D RADAR
RAINFALL TOTALS APPEAR TO INDICATE WIDESPREAD 2-3 INCH AMOUNTS NW OF
A DEKALB-JACKSON-BROOKHAVEN LINE WITH A FEW LOCATIONS OF 4-5 INCHES.
UPSTREAM COLD FRONT NEAR A KSTL-KSGF-KAMA LINE SHOULD CROSS THE
OZARKS BY EARLY THIS AFTERNOON AND BEGIN TO ACCELERATE SWD IN THE
WAKE OF OUR HUMBERTO CIRCULATION. 88D RAINFALL TOTALS APPEAR TO
INDICATE WIDESPREAD 2-3 INCH AMOUNTS NW OF A DEKALB-JACKSON-
BROOKHAVEN LINE WITH A FEW LOCATIONS OF REACHING 4-5 INCHES.
THE GFS BRINGS THE FRONT ACROSS OUR CWFA BETWEEN 00Z-06Z THIS
EVENING ALTHOUGH LINGERING STRATUS DECK BEHIND THE FRONT SHOULD
PERSIST THROUGH EARLY SATURDAY MORNING. THE COMBINATION OF WINDS AND
CLOUDS WITH THE FRONT SHOULD HOLD TEMPS UP A BIT FROM MAV MOS BUT A
DECENT COOL DOWN EXPECTED FOR THE WEEKEND WITH MUCH DRIER BOUNDARY
LAYER AIR MASS BRINGING A TOUCH OF AUTUMN TO THE REGION. LOWS
TONIGHT SHOULD AVERAGE NEAR 60 N TO U60S S...HIGHS SATURDAY SHOULD
STAY BETWEEN 80-85F WITH SUNSHINE RETURNING BY MIDDAY AT NEARLY ALL
LOCATIONS./40/
(SATURDAY NIGHT THROUGH FRIDAY)...THE LONG TERM PORTION OF THE
FORECAST WILL BE RATHER QUIET. SURFACE RIDGING WILL BUILD OVER THE
REGION BEHIND THE FRONT...BRINGING WITH IT MUCH COOLER AND DRIER
AIR. PWATS WILL DROP TO WELL BELOW AN INCH AND WILL PERSIST THROUGH
AT LEAST THURSDAY. BY THE BEGINNING OF THE WORK WEEK WE SEE UPPER
LEVEL RIDGING OVER THE SOUTHERN PLAINS WORK ITS WAY EAST TO CENTER
ITSELF OVER THE ARKLAMISS REGION...MAINLY FOR MONDAY THROUGH
WEDNESDAY. THIS WILL KEEP THE FORECAST AREA DRY THROUGH AT LEAST
THURSDAY.
BY THURSDAY AFTERNOON MODELS BEGIN TO HINT AT AN UPPER DISTURBANCE
MOVING WEST OVER THE NORTHERN GULF OF MEXICO...WHICH WILL INCREASE
POPS FROM THE EAST OVER THE CWFA ON THURSDAY AND FRIDAY. DECIDED TO
LOWER POPS OVER THE AREA FOR THIS TIME PERIOD GIVEN LITTLE
CONFIDENCE IN THIS SOLUTION AND LOWER VALUES GIVEN BY ENSEMBLES.
MADE A FEW CHANGES TO TEMPERATURES THROUGH THE LONG TERM. BELIEVE
GUI IS COMING IN A BIT TOO COOL FOR SATURDAY NIGHT. THAT NIGHT
SHOULD BE THE COOLEST IN THE LONG TERM WITH DRIER AIR MOVING IN AND
CLEAR SKIES. BUT FEEL GUI IS OVERDOING THE COOLER TEMPS CONSIDERING
THAT SOIL MOISTURE WILL STILL BE PRETTY HIGH GIVEN RAINFALL. WENT
AHEAD AND BUMPED UP LOWS FOR SATURDAY NIGHT A COUPLE DEGREES. OTHER
CHANGES MADE WERE TO BUMP UP HIGH TEMPS A DEGREE OR TWO FOR A FEW
SITES OVER THE AREA THROUGH THE BEGINNING OF THE WORK WEEK AS THE
RIDGE SITS OVER THE AREA. OTHERWISE TEMPS LOOKED REASONABLE THROUGH
THE LONG TERM. /14/
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WITH PATCHES OF IFR CEILINGS
IN RAIN AND ISOLATED TSRA THIS MORNING SHOULD GIVE WAY TO BROKEN
CLOUD LAYERS OF 3-4K FEET THIS AFTERNOON AS HUMBERTO BEGINS TO
DEPART THE AREA. THE INCOMING COLD FRONT SHOULD ARRIVE IN THE MS
DELTA REGION 23-01Z AND PASS THROUGH CENTRAL PORTIONS OF THE CWFA
02-05Z BEFORE RACING THROUGH SRN MS 05-08Z TONIGHT. EXPECT LINGERING
STRATUS DECK BEHIND THE FRONT 2-3K FEET THROUGH 12-14Z SATURDAY AS N
SURFACE WINDS REACH 12-18KTS WITH HIGHER GUSTS./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 64 83 57 / 31 11 2 1
MERIDIAN 83 65 82 55 / 60 13 3 2
VICKSBURG 86 65 83 56 / 14 9 1 1
HATTIESBURG 86 67 84 59 / 39 14 2 1
NATCHEZ 86 66 83 58 / 14 10 2 1
GREENVILLE 85 60 79 54 / 16 7 1 2
GREENWOOD 83 60 80 52 / 59 7 2 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR
MSZ025>033-073-074.
LA...NONE.
AR...NONE.
&&
40/14Hazardous weather outlook, Sep 14, 12:23 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1223 AM CDT FRI SEP 14 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 150530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1223 AM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE REMNANT CENTER OF LOW PRESSURE FROM TROPICAL DEPRESSION HUMBERTO WILL MOVE EAST NORTHEAST ACROSS CENTRAL MISSISSIPPI THE REMAINDER OF TONIGHT AND FRIDAY MORNING. AS A RESULT VERY HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI THROUGH FRIDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO THE RAINFALL...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT OVER EAST CENTRAL MISSISSIPPI. CONDITIONS WILL CONTINUE TO IMPROVE FROM THE WEST THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:26 AM CDT | River Flood Warning | JAN | Attala, Holmes | 35 hr |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.